Alert archive / Texas / High Wind Warnings in 2010
High Wind Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Dec 30, 2010, 4:24 PM CST. It took effect at Dec 30, 2010, 5:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2010, 4:24 PM CST (22:24 UTC)
- In effect from
- Dec 30, 2010, 5:00 PM CST
- Expired
- Dec 30, 2010, 9:00 PM CST
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
807 WWUS74 KEPZ 302224 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 324 PM MST THU DEC 30 2010 ..WINTER STORM WILL CONTINUE TO BRING STRONG WINDS TO SOUTHERN NEW MEXICO AND WESTERN TEXAS EARLY THIS EVENING... .A POWERFUL UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS NORTHERN NEW MEXICO THIS EVENING AND CONTINUE EAST INTO THE CENTRAL PLAINS BY MIDDAY FRIDAY. MEAHWHILE...A STRONG COLD FRONT WILL CONTINUE SWEEPING EASTWARD ACROSS CENTRAL AND EASTERN NEW MEXICO AND FAR WEST TEXAS THIS EVENING. VERY STRONG WINDS WILL CONTINUE TO THE EAST AND SOUTH OF THE COLD FRONT WHILE WINDS BEHIND THE COLD FRONT WILL DECREASE TO ADVISORY STRENGTH. WINDS OVER THE ENTIRE AREA WILL DECREASE LATER THIS EVENING AND OVERNIGHT TO BELOW ADVISORY STRENGTH ALTHOUGH IT WILL REMAIN BREEZY TO WINDY. NMZ024-TXZ055-056-310300- /O.CAN.KEPZ.HW.W.0008.000000T0000Z-101231T0300Z/ /O.NEW.KEPZ.HW.W.0009.101230T2300Z-101231T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...EL PASO...SIERRA BLANCA... DELL CITY 324 PM MST THU DEC 30 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH THROUGH EARLY EVENING ESPECIALLY ON EAST SLOPES OF AREA MOUNTAINS THEN DIMINISHING TO 15 TO 25 MPH LATER TONIGHT. * VISIBILITY...BLOWING DUST OR SNOW WILL OCCASIONALLY LOWER VISIBILITIES TO ONE MILE OR LESS OVER THE AREAS EAST OF THE FRANKLIN AND ORGAN MOUNTAINS THROUGH EARLY EVENING. * IMPACTS...THE STRONG WINDS WILL MAKE CONTROLLING VEHICLES MORE DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. POOR VISIBILITIES IN BLOWING DUST OR SNOW MAY ALSO REDUCE DRIVING SAFETY. MINOR DAMAGE AND/OR POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ023-030>032-310300- /O.CAN.KEPZ.HW.W.0008.000000T0000Z-101231T0300Z/ /O.NEW.KEPZ.WI.Y.0026.101230T2300Z-101231T0300Z/ SIERRA COUNTY LAKES REGION-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...LORDSBURG... DEMING...LAS CRUCES 324 PM MST THU DEC 30 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH MID EVENING DIMINISHING TO 15 TO 25 MPH LATER TONIGHT. * VISIBILITY...VISIBILITIES WILL OCCASIONALLY DECREASE TO LESS THAN TWO MILES IN SNOW OR BLOWING SNOW. * IMPACTS...THE STRONG WINDS WILL MAKE CONTROLLING VEHICLES MORE DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. POOR VISIBILITIES IN SNOW OR BLOWING SNOW MAY ALSO REDUCE DRIVING SAFETY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
645 WWUS74 KEPZ 310318 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 818 PM MST THU DEC 30 2010 ...HIGH WINDS HAVE DIMINISHED ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .THE STRONG WINDS THAT OCCURRED EARLIER TODAY HAVE DIMINISHED AS A STRONG COLD FRONT HAS MOVED FURTHER THROUGH THE AREA. BREEZY TO WINDY CONDITIONS WILL BE POSSIBLE ALONG RIDGE LINES...PASSES AND EASTERN SLOPES OF AREA MOUNTAINS THROUGH TOMORROW. NMZ024-TXZ055-056-310430- /O.EXP.KEPZ.HW.W.0009.000000T0000Z-101231T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...EL PASO...SIERRA BLANCA... DELL CITY 818 PM MST THU DEC 30 2010 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE STRONG WINDS THAT OCCURRED EARLIER TODAY HAVE DIMINISHED AS A STRONG COLD FRONT HAS MOVED FURTHER THROUGH THE AREA. BREEZY TO WINDY CONDITIONS OF 20 TO 30 MPH WILL BE POSSIBLE AT RIDGE LINES... PASSES AND EASTERN SLOPES OF AREA MOUNTAINS THROUGH TOMORROW $$ NMZ023-030>032-310430- /O.EXP.KEPZ.WI.Y.0026.000000T0000Z-101231T0300Z/ SIERRA COUNTY LAKES REGION-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...LORDSBURG... DEMING...LAS CRUCES 818 PM MST THU DEC 30 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG WINDS THAT OCCURRED EARLIER TODAY HAVE DIMINISHED AS A STRONG COLD FRONT HAS MOVED FURTHER THROUGH THE AREA. BREEZY TO WINDY CONDITIONS OF 20 TO 30 MPH WILL BE POSSIBLE AT RIDGE LINES... PASSES AND EASTERN SLOPES OF AREA MOUNTAINS THROUGH TOMORROW $$ LUNDEEN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Dec 30, 2:19 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Dec 30, 2:19 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
119 PM MST THU DEC 30 2010
.SYNOPSIS...
THE MAJOR YEAR-END STORM WHICH BROUGHT TODAY'S STRONG WINDS...RAIN
SHOWERS AND HEAVY MOUNTAIN SNOWS WILL BEGIN TO MOVE EAST OF THE
AREA TONIGHT. WINDS WILL DIMINISH LATER THIS EVENING BUT WILL
REMAIN BREEZY THROUGH TOMORROW. MUCH COLDER TEMPERATURES WILL MAKE
FOR A QUITE CHILLY END TO 2010. RAIN SHOWERS MAY MIX WITH AND
CHANGE TO SNOW SHORTLY BEFORE ENDING BY MIDNIGHT.
WHILE MOST OF THE TOMORROWS SNOW SHOWERS WILL OCCUR IN THE
MOUNTAINS TOMORROW...THERE IS A SLIGHT CHANCE OF A PERIOD OF SNOW
SHOWERS TOMORROW EVENING...ESPECIALLY NEAR THE INTERNATIONAL
BORDER. WHILE ANY SUCH SNOW SHOWERS WOULD NOT PRODUCE MUCH
ACCUMULATION...THEY COULD MAKE FOR BRIEFLY TRICKY DRIVING FOR THOSE
TRAVELING TO SEE IN THE NEW YEAR.
2011 WILL START OUT RATHER COLD ON SATURDAY BUT A SLOW WARMUP IS
LIKELY FROM SUNDAY THROUGH TUESDAY UNDER MOSTLY SUNNY DAYTIME SKIES.
HOWEVER...ANOTHER STORM SYSTEM MAY BRING A RETURN OF LOWLAND RAIN
AND MOUNTAIN SNOWS FOR THE END OF NEXT WEEK.
&&
.DISCUSSION...
WEATHER PLAYING OUT PRETTY MUCH AS ADVERTISED AT TIME OF WRITING THIS.
SURFACE COLD FRONT HAS MOVED EAST TO NEAR DMN WITH SEVERE WINDS IN
ADVANCE. SNOW REPORTS OVER THE GILA/BLACK RANGE INDICATE 3 TO 5
INCHES CURRENTLY WITH ANOTHER 3 TO 5 INCHES LIKELY THROUGH THIS
EVENING WITH LOCAL HIGHER AMOUNTS. COMPARABLE FORECAST AMOUNTS FOR
THE SACS ALTHOUGH LESS SNOW HAS FALLEN TO THIS POINT. LOWLAND SNOW
IS A QUESTION. I WOULD EXPECT A MIX OF SNOW/RAIN SHOWERS OR SNOW
SHOWERS OVER MUCH OF THE AREA THIS EVENING..BUT LITTLE OR NO ACCUMULATION
BELOW 4500 FT WITH MAYBE 1/2 TO 1 INCH IN THE PASSES AND AT HIGHER
ELEVATIONS OF U.S. 62/180. EVENING SHIFT WILL NEED TO MONITOR...
HOWEVER.
MY BIGGER CONCERN IS FOR TOMORROW AFTERNOON AND TOMORROW EVENING.
NAM/WRF AND ECMWF AND...TO A LESSER EXTENT...THE GFS STRING THE
BAROCLINIC ZONE ASSOCIATED WITH THE FRONT ALONG THE INTERNATIONAL
BORDER TOMORROW AND TOMORROW EVENING. THERE ARE INDICATIONS OF A
WEAK SECONDARY TROF IN THE WIND FIELD AT 700 MB MOVING EAST FROM
AZ WHICH MAY PROVIDE A BIT OF LIFT AND UPGLIDE. I AM CONCERNED AND
HAVE ADDED POPS/SMALL QPFS/SMALL SNOW AMT FOR TOMORROW AND
TOMORROW EVENING. THIS WILL BEAR WATCHING AS ANY SNOW ON NEW YEARS
EVE IS NOT A GOOD THING IN THE METRO AREAS. I HAVE BUMPED TEMPS UP
TOMORROW NIGHT BANKING ON A LITTLE MORE CLOUD COVER. SHOULD SKIES
CLEAR... MOST OF THE LOWLANDS WILL BE DOWN IN THE TEENS.
SOME RIDGING BUILDS IN FOR THE END OF THE WEEKEND INTO WEDNESDAY
AS A DUMBBELL CONFIGURED LOW DROPS SOUTH ALONG THE WEST COAST WITH
GFS PLACING ARRIVAL OF LOWLAND RAIN/HIGH MOUNTAIN SNOW FOR NEXT
THURSDAY.
&&
.AVIATION...VALID 31/00Z-01/00Z.
LINGERING SNOW SHOWERS IN THE GILA AND THE SACS TONIGHT WITH ONLY
ISOLATED RAIN AND SNOW SHOWERS ACROSS LOWLAND AREAS. CIGS TONIGHT
BKN-OVC010-030 OVER MOUNTAIN AREAS WITH 1/2-2SM -SHSN. THE REST OF
THE AREA WILL HAVE SCT-BKN040-060 WITH ISOLD 2-4SM -SHRASN. PARTIAL
CLEARING FRIDAY WITH VSBY/CIGS P6SM SCT-BKN030-060. MOUNTAIN AREAS
WILL STILL HAVE ISOLD -SHSN. WINDS TONIGHT WEST TO NORTHWEST
DIMINISHING TO 15-25 KNOTS WITH GUSTS TO 35 KNOTS. WINDS FRIDAY WEST
TO NORTHWEST 10-20 KNOTS GUSTING TO 25-30 KNOTS. MAINLY DRY AND COLD
SATURDAY WITH LIGHTER WINDS AND VFR CONDITIONS.
.FIRE WEATHER...
A STRONG WINTER STORM WILL CAUSE HEAVY SNOW AND HIGH WINDS OVER THE
GILA AND THE SACRAMENTO MOUNTAINS TONIGHT WITH ACCUMULATIONS OF 5
TO 10 INCHES OR MORE IN THE GILA AND 4 TO 8 INCHES IN THE SACS. A
BLIZZARD WARNING IS IN EFFECT FOR THE GILA AND THE SACS UNTIL
MIDNIGHT TONIGHT. IN ADDITION...A HIGH WIND WARNING IS IN EFFECT
OVER ALL OF THE AREA UNTIL 8 PM TONIGHT AND A WINTER WEATHER
ADVISORY FOR 1 TO 3 INCHES OF SNOW IS IN EFFECT FOR THE BOOTHEEL
UNTIL MIDNIGHT TONIGHT. THE LOW PRESSURE CORE OF THE STORM WILL MOVE
EASTWARD FROM THE FOUR CORNERS ACROSS NORTHERN NEW MEXICO TONIGHT AND
OUT INTO THE PLAINS FRIDAY. AN ASSOCIATED TROUGH OF LOW PRESSURE AND
A STRONG COLD FRONT CROSSING OUR AREA WILL REACH EASTERN NEW MEXICO
BY THIS EVENING. HIGH WINDS WITH SHOWERS OF RAIN AND SNOW WILL
ACCOMPANY THE FRONT...AND A STRAY THUNDERSTORM IS NOT OUT OF THE
QUESTION. MUCH COLDER AIR WILL SPILL IN BEHIND THE FRONT...TAKING
TEMPERATURES DOWN BY 15 TO 20 DEGREES FOR FRIDAY AND SATURDAY. ANY
LINGERING RAIN SHOWERS TONIGHT INTO FRIDAY WILL MIX WITH OR CHANGE
OVER TO SNOW...AND EVEN THE DESERT LOWLANDS COULD HAVE A LIGHT
DUSTING. SUNDAY THROUGH TUESDAY WILL SEE A WARMING TREND WITH
TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL MONDAY AND TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 30 43 24 44 22 / 20 10 10 0 0
SIERRA BLANCA TX 29 42 20 44 21 / 20 10 10 10 0
LAS CRUCES 25 40 21 42 17 / 20 10 10 0 0
ALAMOGORDO 25 41 20 41 19 / 30 10 20 0 0
CLOUDCROFT 13 23 11 24 10 / 50 30 50 0 0
TRUTH OR CONSEQUENCES 25 40 20 41 18 / 10 10 10 0 0
SILVER CITY 20 31 18 32 18 / 30 30 20 0 0
DEMING 25 40 20 44 16 / 10 10 20 0 0
LORDSBURG 20 38 19 42 16 / 20 20 20 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...BLIZZARD WARNING UNTIL MIDNIGHT MST TONIGHT FOR NMZ022-025.
HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR NMZ023-024-
030>032.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR NMZ030.
TX...HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR TXZ055-056.
&&
02/21Hazardous weather outlook, Dec 30, 7:11 AM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 611 AM MST THU DEC 30 2010 NMZ022>025-030>032-TXZ055-056-311300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 611 AM MST THU DEC 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. BLOWING DUST WILL DEVELOP WITH THESE WINDS AND LOCAL VISIBILITIES OF LESS THAN THREE MILES ARE POSSIBLE. HEAVY SNOW IN THE MOUNTAINS WILL COMBINE WITH THE STRONG WINDS TO FORM BLIZZARD CONDITIONS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SLIGHT CHANCE OF SNOW SHOWERS FRIDAY AS THE LAST OF THE WINTER STORM MOVES OUT OF THE AREA. NO OTHER HAZARDOUS WEATHER WEATHER EXPECTED AFTER FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 30, 1:00 PM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1200 PM MST THU DEC 30 2010 NMZ023-024-031-032-TXZ055-302100- SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO... DEMING...LAS CRUCES...EL PASO 1200 PM MST THU DEC 30 2010 A COLD FRONT ASSOCIATED WITH A STRONG WINTER STORM WILL CROSS THE AREA OVER THE NEXT COUPLE OF HOURS. WINDS JUST AHEAD OF AND WITH THIS FRONT HAVE REACHED HURRICANE FORCE IN A FEW SPOTS...WITH GUSTS TO 75 MPH REPORTED AT TRUTH OR CONSEQUENCES. DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE AS THE FRONT MOVES THROUGH DEMING OVER THE NEXT 30 MINUTES. LOCATIONS FROM EASTERN SIERRA COUNTY INTO LUNA...DONA ANA...OTERO...AND EL PASO COUNTIES MAY HAVE SIMILAR CONDITIONS OVER THE NEXT TWO HOURS. EVEN A THUNDERSTORM WITH MIXED RAIN AND SNOW IS POSSIBLE. THE STRONG WINDS ARE ALSO CAUSING VERY LOW VISIBILITY WITH BLOWING DUST AND ROAD CLOSURES ARE POSSIBLE. THE STRONG WINDS WILL MAKE DRIVING VERY DIFFICULT AND DANGEROUS ...ESPECIALLY FOR HIGH PROFILE VEHICLES. STAY UP TO DATE WITH LATEST WEATHER FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN EL PASO. ADDITIONAL INFORMATION CAN BE FOUND ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/EPZ...NOAA WEATHER RADIO OR THROUGH LOCAL MEDIA SOURCES. PARK
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:24 PM CST | Wind Advisory | EPZ | 5 hr |
Nearby
High Wind Warnings in Texas, 2010High Wind Warnings in New Mexico, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.